MAUDE Adverse Event Report: DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US ABSOLUTE G-W NTNL 1.1MMX15 6PK; BONENAIL GUIDEWIRE
Catalog Number 254514
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).(b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that during acl surgery when fixating on the tibial side with milagro advance (tunnel 8.5 mm, screw 9x30 mm) everything went perfect until the surgeon was removing the driver and the guide wire.The guide wire was broken and one piece was left in the knee.He got the piece out (after some trouble) and the surgery was finished.There was no patient harm reported and the surgery was prolonged approximately 20 minutes.They were not sure if the problem is also inside the driver.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The device was received broken in two (2) pieces.The distal tip of the device was broken off and was deformed.It is likely that the device was leveraged while inside the driver therefore causing the deformation of the device.When the user proceeded to pull the deformed device from the driver, the excessive tension caused by the nonparallel exit path may have caused the device to break.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ABSOLUTE G-W NTNL 1.1MMX15 6PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8464482
Report Number1221934-2019-56715
Device Sequence Number13688442
Product Code HTY
UDI-Device Identifier10886705013050
UDI-Public10886705013050
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number254514
Device Lot Number1L58722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/19/2019
Patient Sequence Number1